# SDR T9ZR725YWO4459

- Difficulty date: February 26, 2010
- Submitted: February 26, 2010
- Operation: General aviation
- Aircraft: N728SM
- Make and model: Lancar LC41550FG
- Aircraft serial: 41087
- Engine: Cont TSIO550A
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part serial: 2C5490901
- Condition: Out Of Tolerance
- Location: Engine
- Part time: 2 hours, 2 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING REMOVAL OF THE STARTER AND THE O/H OF THE STARTER DRIVE ADAPTER IT WAS FOUND THAT THE NEWLY INSTALLED STARTER IS .015 SMALLER AT THE HOUSING FLANGE THAN THE FACTORY INSTALLED STARTER. THE STARTER DRIVE ADAPTER WAS OBSERVED TO BE LEAKING OIL WERE THE STARTER BOLTS TO THE ADAPTER. THE O-RING SEAL IS NOT CAPABLE OF SEALING THE AREA BETWEEN THE STARTER AND THE ADAPTER WITH THIS MUCH CLEARANCE.  MEASURED A FACTORY STARTER AND 4 OTHER STARTER TYPES AND FOUND THE DIFFERENCE BETWEEN THE ADAPTER AND THE OTHER STARTERS TO BE ONLY .004 WHICH WOULD ALLOW THE O-RING TO DO IT'S JOB.
